I’ve been infected with malaria vivax, for this i’ve taken the treatment for three days, after three days i don’t have any symptoms but after two days again I’m feeling the fever and abdominal pain which i’m having since the diagnosis is still persisting. Why is it happening? Are there any chances even after treatment for re-occurrence? My urine is yellow color but there is no jaundice?
“Vivax” malaria, caused by the parasite Plasmodium vivax, is known for cyclical fevers every couple of days. As such, it may be that while the medication is working, you are still experiencing some mild symptoms as the infection is not completely cleared. For this reason, it is very important to take the full course of medication prescribed to you by your doctor; DO NOT stop taking it as soon as you feel better, as you might not have killed all of the malaria parasites in your blood, putting yourself at risk for the infection to persist. Alternatively, it might be that the strain of P. vivax you have is not responding to the medication you have been given; in parts of Papua New Guinea and Indonesia, for example, the local strains of P. vivax have been shown to have high levels of chloroquine resistance, which is usually used for treating P. vivax. If you are located in an area of known P. vivax resistance to chloroquine, your doctor should be able to recommend a different regimen of treatment to ensure that the infection is cured thoroughly. You should take a blood test after completing treatment to be sure that the parasite is no longer in your blood stream. In addition, P. vivax can produce dormant liver stages called hypnozoites that can remain within the liver hepatocyte cells and cause relapse or recurrence of the disease many weeks or months after the initial infection. To destroy these liver stages, and thus prevent relapse, you should ask your doctor about taking another drug once you have completed your initial treatment. This second drug is called primaquine, and will kill the P. vivax hepatocytes.
Leave a Reply
You must be logged in to post a comment.